Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 209, NWS Nashville, TN

May 21, 2006Williamson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 21, 2006, 8:20 AM CDT for Williamson County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 21, 2006, 8:20 AM CDT (13:20 UTC)
Expired
May 21, 2006, 8:45 AM CDT
In force
25 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Williamson County, TN

The radar

The Nashville radar (KOHX), 50 km from the middle of the area, began a volume at 13:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 1.3 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1052 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:39 AM CDT, 4 hours 41 minutes earlier.

Area forecast discussion, May 21, 3:39 AM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
339 AM CDT SUN MAY 21 2006

.SHORT TERM...
SFC ANALYSIS SHOWS STATIONARY FRONT IN S MID TN...WITH A COLD
FRONT ON APPROACH INTO THE OH VLY. SOUTHERN FRONT FOCUS OF MCS
TRACK...WITH LATEST DEVELOPMENT IN SW MO. 00Z MODELS SHOW HIGH
MOISTURE AND DESTABILIZATION ACROSS MOST OF THE MID STATE. SFC COLD
FRONT IS EXPECTED TO MOVE INTO KENTUCKY THIS AFTERNOON...DRIVEN BY
SFC HIGH IN THE MIDWEST. SHOWERS AND THUNDERSTORMS LIKELY. MAV TEMPS
TOO HIGH...POPS TOO LOW.

THE COLD FRONT IS EXPECTED TO PUSH INTO SOUTH MID TN TONIGHT...
OR FURTHER SOUTH. 850/500-MB MOISTURE RIDES N OF THE FRONT...WITH
SOME ELEVATED TSTMS POSSIBLE. DEEPER COOLING/MORE STABLE CONDITIONS
ON MON. MOSTLY CLOUDY SKIES WILL KEEP TEMPS BELOW NORMAL.

MON NIGHT-TUE NIGHT DRY...WITH TEMPS NEAR CLIMO. COULD BE RTN FLOW
WED NIGHT. PROGRESSIVE UPR TROUGH DRIVES A WARM FRONT THROUGH MID TN
THU...WITH CHC TSRA ADVERTISED. UPR RIDGE FOLLOWS AND WILL LIMIT POPS
20-30 PERCENT...AS PER MEXMOS. MEX WARM TEMPS LOOK GOOD IN THE
EXTENDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    80  61  75  54 /  60  50  20  10
CLARKSVILLE  79  60  73  51 /  60  50  20  10
CROSSVILLE   77  54  68  49 /  50  40  20  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04
Hazardous weather outlook, May 21, 5:30 AM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SUN MAY 21 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-221030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT SUN MAY 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TODAY AND
TONIGHT.  THE BEST CHANCE OF THUNDERSTORMS WILL BE OVER SOUTH AND
WEST PORTIONS OF MIDDLE TENNESSEE. AN OLD FRONTAL BOUNDARY AND UPPER
LEVEL DISTURBANCES MOVING SOUTHEAST WILL PROVIDE THE FOCUS FOR
ISOLATED SEVERE STORMS...WITH HAIL AND DAMAGING WINDS BEING THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM COMPLEXES WILL POSSIBLY MOVE SOUTHEAST ACROSS THE
MIDSTATE ON MONDAY...AND AGAIN ON WEDNESDAY AND THURSDAY.
CONSEQUENTLY...THERE IS A SLIGHT RISK OF SEVERE WEATHER DURING THESE
PERIODS.

.SPOTTER INFORMATION STATEMENT...

BECAUSE OF THE ISOLATED NATURE OF SEVERE WEATHER...SPOTTER AND
EMERGENCY MANAGER ACTIVATION IS NOT LIKELY.

GIRODO

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 8:13 PM CDTSevere Thunderstorm WarningOHXLewis32 min
May 20, 8:49 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence26 min
May 20, 8:56 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall34 min
May 20, 9:05 PM CDTSevere Thunderstorm WarningOHXGrundy25 min
May 20, 10:25 PM CDTSevere Thunderstorm WarningOHXPerry, Wayne35 min
May 20, 10:53 PM CDTSevere Thunderstorm WarningOHXLawrence, Wayne37 min
May 20, 11:23 PM CDTSevere Thunderstorm WarningOHXLawrence37 min
May 21, 1:19 AM CDTSevere Thunderstorm WarningOHXCoffee, Grundy26 min
May 21, 2:52 AM CDTSevere Thunderstorm WarningOHXHickman17 min
May 21, 8:12 AM CDTSevere Thunderstorm WarningOHXBenton18 min
May 21, 8:22 AM CDTSevere Thunderstorm WarningOHXHumphreys23 min
May 21, 8:48 AM CDTSevere Thunderstorm WarningOHXHickman27 min
May 21, 8:53 AM CDTSevere Thunderstorm WarningOHXRutherford22 min
May 21, 8:55 AM CDTSevere Thunderstorm WarningOHXWilliamson20 min
May 21, 3:53 PM CDTSevere Thunderstorm WarningOHXWayne37 min
May 21, 4:39 PM CDTSevere Thunderstorm WarningOHXGiles36 min
May 21, 6:31 PM CDTSevere Thunderstorm WarningOHXLewis, Perry59 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.